CONCERNING THE EQUATIONS GOVERNING NONLINEAR PULSE-PROPAGATION IN RANDOMLY BIREFRINGENT FIBERS

Authors
Citation
Ti. Lakoba, CONCERNING THE EQUATIONS GOVERNING NONLINEAR PULSE-PROPAGATION IN RANDOMLY BIREFRINGENT FIBERS, Journal of the Optical Society of America. B, Optical physics, 13(9), 1996, pp. 2006-2011
Citations number
16
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Optics
ISSN journal
0740-3224
Volume
13
Issue
9
Year of publication
1996
Pages
2006 - 2011
Database
ISI
SICI code
0740-3224(1996)13:9<2006:CTEGNP>2.0.ZU;2-1
Abstract
The multiple-scale expansion is used to derive averaged Equations gove rning the slow evolution of a pulse in a randomly birefringent, non-po larization-preserving fiber. It is shown that, in the limit when the a verage beat length is much less than the correlation length of random variations of the fiber's parameters, these equations are two nonlinea rly coupled nonlinear Schrodinger equations, with the cross-coupling c oefficient being, in general, different from 1. The effect of perturba tions of the averaged equations that result from randomness of the fib er parameters is estimated. (C) 1996 Optical Society of America.